What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 15, 11:36 PM CST, 26 minutes earlier.
Area forecast discussion, Apr 15, 11:36 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1236 AM CDT Sun Apr 16 2017
...AVIATION UPDATE...
.UPDATE...
Issued at 448 PM CDT Sat Apr 15 2017
I have increased pops to likely much earlier in the period to
account for the thunderstorms developing over the northwest 1/2 of
the CWA. These storms by elevated nature, will primarily bring a
small hail threat, and an isolated severe hail threat.
ERVIN
&&
.SYNOPSIS...
Issued at 315 PM CDT Sat Apr 15 2017
Analysis at 2 45 PM CDT shows initial convection just starting to fire
near Missouri River Valley in Western Iowa. Pressure falls and moisture
pooling supports this to congeal and develop into a asymmetrical line
next 3-4+ hours across western Iowa and NW Missouri and move across
forecast area between 7 and 12 PM. Instabilities of 1500-2000 J/KG
with surface dewpoints upper 50s to around 60F supports severe hail
risk and bowing segments by evening with 60+ MPH winds. Upstream energy
supports a near seasonal high pressure system to migrate into region
Sunday into Monday with nice spring weather.
&&
.SHORT TERM...(This Evening through Sunday)
ISSUED AT 315 PM CDT Sat Apr 15 2017
Short term forecast confidence assessment...fair or average with main
issue locations and timing of convective elements across the region,
mainly this evening with some severe in form of hail and damaging straight
line winds.
Tonight...have likely POPS with timing from metwatch and genesis of
storms still TBD with current trend suggesting risk of strong to severe
storms passing between 7 and 12 PM. Local tools suggest hail up to
the size of ping pong balls or 1.5 inches may occur until early evening
and then lower to inch or less as bowing segments of a line take over
by mid evening. Local techniques also support instability and momentum
transfer with bowing segments to support areas of 50 to 60 MPH with
isolated 70 MPH possibly until late evening. Rainfall totals most locations
should tend to be mostly below a half inch with areas of .75 to 1+
inches where strongest cells develop with low chance of training of
storms suggested. Clearing late with cooler air support mins near 50F
far NW with near 60F far SE sections.
Sunday...High pressure to bring fair skies and nice April weather with
highs upper 60s to lower 70s and low humidity. Northwest winds of 10
to 15+ MPH to result in near ideal conditions for outside activities.
.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 315 PM CDT Sat Apr 15 2017
An active weather regime will once again set up over the area from
mid to late week. A couple of shortwaves in nearly zonal flow will
move across the region Monday night through Thursday. The first
impulse will drive a cold front through the region Tuesday and
Tuesday night. This system will have to be watched for severe
potential with the boundary moving through the DVN CWA during the
afternoon and evening. Moisture return ahead of the front may be
questionable with surface ridge in place over the south
central/southeast u.s.
The cold front will stall just to the south of Iowa/nrn IL
Wednesday, then another s/w will moving out of the Rockies will
track east through the plains. This feature will send a surface
wave along the boundary through Ia Wednesday night spreading more
showers and storms through the region.
Models suggest a brief break in the action late Thursday then bring
more showers and isolated storms into the region a ahead of a major
trof through Friday. Most model solutions are keeping the mid/upper
Mississippi Valley on the cool side of this system which should
limit thunderstorm coverage.
temperatures through most of the period will be typical for mid
April. Although if the late week system tracks to the south,
clouds/rain and easterly surface flow will keep temperatures below
normal.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
ISSUED AT 1233 AM CDT Sun Apr 16 2017
The large line of thunderstorms associated with a cold front will
exit southeast Iowa and Northwest Illinois by around 08z.
Northwest winds behind this rain will bring VFR conditions to the
region Sunday. In the remaining 2 hours of this rain and thunder
being expected, the visibilities will generally 5 miles or better,
with occasional rumbles of thunder withing a moderate rain until
it ends.
ERVIN
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...Ervin
SYNOPSIS...Nichols
SHORT TERM...Nichols
LONG TERM...DLF
AVIATION...Ervin
Hazardous weather outlook, Apr 15, 11:11 AM CST, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1211 PM CDT Sat Apr 15 2017
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161715-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1211 PM CDT Sat Apr 15 2017
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms are expected this afternoon and tonight with the
most likely time period from 4 PM to midnight.
The main threats are large hail up to the size of 1.5 inches or
the size of ping pong balls initially, then hail and strong winds
up to 60 to 70 MPH this evening. An isolated, brief tornado is
possible, but atmospheric conditions are marginal for this to
occur.
The Storm Prediction Center has a slight risk of severe storms for
the area.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Thunderstorms are expected at times from Tuesday into Thursday.
However, it is too early to determine the potential for severe
weather and heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is expected late this afternoon and evening.
Any reports of hail and damaging winds would be appreciated.
Nichols
In the hours before
Local storm report, Apr 15, 9:13 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN 3 ENE MARION 42.05N 91.54W
04/15/2017 M2.50 INCH LINN IA TRAINED SPOTTER
RAINFALL TOTAL IN PAST 3 HOURS.
&&
GROSSLocal storm report, Apr 15, 10:09 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 1 N WEBSTER 41.45N 92.17W
04/15/2017 E0.88 INCH KEOKUK IA FIRE DEPT/RESCUE
LOTS OF PEA TO DIMES.
0505 PM HAIL NORTH ENGLISH 41.52N 92.08W
04/15/2017 E0.50 INCH IOWA IA TRAINED SPOTTER
PEA TO DIMES.
0523 PM HAIL RIVERSIDE 41.48N 91.57W
04/15/2017 E1.00 INCH WASHINGTON IA TRAINED SPOTTER
0538 PM HAIL BALDWIN 42.07N 90.84W
04/15/2017 M0.25 INCH JACKSON IA TRAINED SPOTTER
0543 PM HAIL LOWDEN 41.86N 90.92W
04/15/2017 M0.25 INCH CEDAR IA CO-OP OBSERVER
0548 PM HAIL IOWA CITY 41.66N 91.54W
04/15/2017 M0.25 INCH JOHNSON IA TRAINED SPOTTER
0600 PM HAIL SW KALONA 41.48N 91.71W
04/15/2017 M0.25 INCH WASHINGTON IA TRAINED SPOTTER
0605 PM HAIL SW KALONA 41.48N 91.71W
04/15/2017 M0.88 INCH WASHINGTON IA TRAINED SPOTTER
0611 PM HAIL CALAMUS 41.83N 90.76W
04/15/2017 M1.00 INCH CLINTON IA BROADCAST MEDIA
RELAYED FROM KWQC, TIME ESTIMATED BASED ON RADAR.
0611 PM HAIL 6 W TIPTON 41.77N 91.25W
04/15/2017 M0.25 INCH CEDAR IA TRAINED SPOTTER
0617 PM HAIL 2 SSE HILLS 41.55N 91.53W
04/15/2017 M0.50 INCH JOHNSON IA TRAINED SPOTTER
0620 PM HAIL GRAND MOUND 41.82N 90.65W
04/15/2017 E1.00 INCH CLINTON IA BROADCAST MEDIA
RELAYED BY KWQC...TIME ESTIMATED FROM RADAR.
0630 PM HAIL S DEWITT 41.82N 90.55W
04/15/2017 M1.50 INCH CLINTON IA NWS EMPLOYEE
FROM AN OFF DUTY NWS EMPLOYEE, TIME ESTIMATED ON RADAR
0633 PM HAIL DEWITT 41.82N 90.55W
04/15/2017 M0.88 INCH CLINTON IA NWS EMPLOYEE
0635 PM HAIL DEWITT 41.82N 90.55W
04/15/2017 M1.00 INCH CLINTON IA NWS EMPLOYEE
0705 PM HAIL KESWICK 41.46N 92.24W
04/15/2017 M1.75 INCH KEOKUK IA BROADCAST MEDIA
RELAYED FROM KCRG, TIME ESTIMATED
0715 PM HAIL S MILLERSBURG 41.57N 92.16W
04/15/2017 E0.25 INCH IOWA IA EMERGENCY MNGR
0722 PM HAIL 3 NNE DYSART 42.21N 92.30W
04/15/2017 M0.25 INCH BENTON IA TRAINED SPOTTER
0724 PM HAIL WSW BLAIRSTOWN 41.90N 92.09W
04/15/2017 M0.50 INCH BENTON IA TRAINED SPOTTER
0738 PM HAIL 5 S URBANA 42.15N 91.88W
04/15/2017 M1.00 INCH BENTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0741 PM HAIL 4 N MARENGO 41.85N 92.07W
04/15/2017 M0.25 INCH IOWA IA TRAINED SPOTTER
0749 PM HAIL SW CEDAR RAPIDS 41.97N 91.67W
04/15/2017 M0.25 INCH LINN IA PUBLIC
0750 PM HAIL 2 W CEDAR RAPIDS 41.98N 91.71W
04/15/2017 M0.25 INCH LINN IA TRAINED SPOTTER
0807 PM HAIL KEYSTONE 42.00N 92.20W
04/15/2017 M0.25 INCH BENTON IA EMERGENCY MNGR
0813 PM HAIL 1 N SHELLSBURG 42.11N 91.87W
04/15/2017 M1.00 INCH BENTON IA PUBLIC
REPORT AND PHOTO FROM TWITTER...TIME ESTIMATED FROM
RADAR.
0816 PM HAIL N SHELLSBURG 42.09N 91.87W
04/15/2017 M0.25 INCH BENTON IA EMERGENCY MNGR
0820 PM HAIL PALO 42.06N 91.80W
04/15/2017 M0.25 INCH LINN IA PUBLIC
REPORT VIA FACEBOOK.
0824 PM FUNNEL CLOUD 5 N CENTRAL CITY 42.28N 91.52W
04/15/2017 LINN IA FIRE DEPT/RESCUE
POSSIBLE FUNNEL SEEN DURING A LIGHTNING STRIKE.
0826 PM HAIL 2 SSW TODDVILLE 42.08N 91.73W
04/15/2017 M0.25 INCH LINN IA TRAINED SPOTTER
0829 PM HAIL W BELLE PLAINE 41.90N 92.28W
04/15/2017 M1.00 INCH BENTON IA TRAINED SPOTTER
0840 PM HAIL N MARION 42.03N 91.59W
04/15/2017 M0.25 INCH LINN IA EMERGENCY MNGR
0840 PM HAIL SSE ROBINS 42.08N 91.67W
04/15/2017 E0.25 INCH LINN IA COCORAHS
0843 PM HAIL 1 N MARION 42.04N 91.59W
04/15/2017 M0.25 INCH LINN IA TRAINED SPOTTER
0853 PM HAIL W BELLE PLAINE 41.90N 92.28W
04/15/2017 M1.00 INCH BENTON IA TRAINED SPOTTER
0922 PM HEAVY RAIN MARION 42.03N 91.59W
04/15/2017 M1.20 INCH LINN IA BROADCAST MEDIA
RAINFALL OVER THE PAST HOUR AT MARION HS.
0925 PM HAIL 3 NNW CEDAR RAPIDS 42.02N 91.70W
04/15/2017 M0.50 INCH LINN IA TRAINED SPOTTER
1013 PM HEAVY RAIN 3 ENE MARION 42.05N 91.54W
04/15/2017 M2.50 INCH LINN IA TRAINED SPOTTER
RAINFALL TOTAL IN PAST 3 HOURS.
&&
GROSSLocal storm report, Apr 15, 10:47 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM FLASH FLOOD NW CEDAR RAPIDS 41.97N 91.67W
04/15/2017 LINN IA LAW ENFORCEMENT
SEVERAL STALLED VEHICLES ON AREA STREETS IN THE CITY WITH
WATER OVER STREET UNABLE TO DRAIN PROPERLY DUE TO INTENSE
DOWNPOURS.
&&
GROSSSpecial weather statement, Apr 15, 10:53 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1153 PM CDT SAT APR 15 2017
ILC015-073-161-195-IAC045-139-163-160645-
Rock Island-Whiteside-Henry-Carroll-Scott-Muscatine-Clinton-
1153 PM CDT SAT APR 15 2017
...HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT ROCK ISLAND...
WHITESIDE...NORTHERN HENRY...SOUTHEASTERN CARROLL...SCOTT...
NORTHEASTERN MUSCATINE AND SOUTHERN CLINTON COUNTIES UNTIL 145 AM CDT...
At 1150 PM CDT, Doppler radar indicated heavy rain producing thunderstorms
over much of the area. Rainfall rates of up to around an inch per hour
can be expected with these storms which will lead to ponding of water
on roadways. Rises on small creeks and streams will also be possible.
Also expect periods of reduced visibilities and frequent lightning with
these storms.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Sterling, Rock Falls, Morrison, Silvis, Eldridge, DeWitt, Milan,
Colona, Camanche, Le Claire, Coal Valley, Fulton, Prophetstown and
Hampton.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 281 and 306.
Interstate 80 in Illinois between mile markers 1 and 7.
Interstate 74 in Illinois between mile markers 1 and 11.
Interstate 88 between mile markers 1 and 43.
Interstate 280 between mile markers 1 and 18.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4159 8980 4158 8986 4154 9025 4134 9053
4134 9083 4189 9087 4201 8969 4193 8969
4193 8967 4160 8964
TIME...MOT...LOC 0450Z 254DEG 49KT 4166 9049
MCCLURELocal storm report, Apr 15, 10:58 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 PM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 6 S MONTICELLO 42.15N 91.19W
04/15/2017 JONES IA EMERGENCY MNGR
FARM DAMAGE AT ONE RESIDENCE OF 1 SHED DESTROYED, 2 OTHER
BUILDINGS METAL ROOFING OFF. TREE DAMAGE AND POWERLINE
DAMAGE IN SAME LOCATION. METAL ROOFING FROM THIS
RESIDENCE FOUND ABOUT 1 MILE EAST.
&&
ERVINSpecial weather statement, Apr 15, 11:38 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1238 AM CDT SUN APR 16 2017
ILC011-073-155-187-195-160630-
Warren-Putnam-Whiteside-Henry-Bureau-
1238 AM CDT SUN APR 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN...
PUTNAM...SOUTHEASTERN WHITESIDE...SOUTHEASTERN HENRY AND BUREAU
COUNTIES UNTIL 130 AM CDT...
At 1236 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Rock Falls to near Atkinson to 6
miles southeast of Monmouth. Movement was east at 45 mph.
Winds in excess of 30 mph and hail up to one half inch in diameter
are possible with these storms. In addition, heavy rainfall is
also occurring with these storms and may cause some ponding of water
on roadways and in low lying areas, and reduced visibilities.
Locations impacted include...
Kewanee, Monmouth, Rock Falls, Princeton, Cambridge, Hennepin, Spring
Valley, Galva, Henry, DePue, Granville, Walnut, Ladd, Wyanet,
Atkinson, Sheffield, Annawan, Tiskilwa, Woodhull and Tampico.
This includes the following highways...
Interstate 80 in Illinois between mile markers 23 and 72.
Interstate 74 in Illinois between mile markers 29 and 33.
Interstate 88 between mile markers 41 and 44.
Interstate 180 between mile markers 1 and 13.
LAT...LON 4110 8936 4115 8933 4115 8964 4123 8964
4123 8987 4115 8987 4115 9040 4111 9044
4077 9044 4081 9079 4085 9079 4179 8966
4179 8963 4159 8963 4158 8917 4110 8916
TIME...MOT...LOC 0536Z 266DEG 38KT 4174 8963 4135 8999 4083 9058